MAUDE Adverse Event Report: MEDIVATORS INC. DEFENDO DISPOSABLE AIR/WATER VALVE; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES

MEDIVATORS INC. DEFENDO DISPOSABLE AIR/WATER VALVE; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Model Number 100305
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators sales representative was informed by the medical director at the facility a disposable defendo valve had been reprocessed in their automated endoscope reprocessor and reused in a patient procedure.There is potential for patient cross-contamination because the defendo valves are intended for and labeled as single use only.Medivators ra informed the facility the product is not validated for reuse and cannot confirm the product had been disinfected.There have been no reports of patient illness.This complaint will continue to be monitored within the medivators complaint handling system.
 
Event or Problem Description
The facility reported reprocessing and reusing a disposable defendo valve in a patient procedure.The defendo valve is intended for single use and thus there is potential for patient cross-contamination.

Brand Name
DEFENDO DISPOSABLE AIR/WATER VALVE
Common Device Name
DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Manufacturer (Section D)
MEDIVATORS INC.
3150 pollok drive
conroe TX 77303
MDR Report Key6886561
Report Number1651395-2017-00003
Device Sequence Number495905
Product Code ODC
UDI-Device Identifier00677964060250
UDI-Public00677964060250
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K102409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number100305
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;